Your browser doesn't support javascript.
Mostrar: 20 | 50 | 100
Resultados 1 - 3 de 3
Filtrar
Mais filtros










Base de dados
Tipo de estudo
Intervalo de ano de publicação
1.
J Emerg Med ; 53(4): 520-523, 2017 Oct.
Artigo em Inglês | MEDLINE | ID: mdl-28756934

RESUMO

BACKGROUND: Scopolamine is a potent anticholinergic compound used commonly for the prevention of postoperative nausea and vomiting. Scopolamine can cause atypical anticholinergic syndromes due to its prominent central antimuscarinic effects. CASE REPORT: A 47-year-old female presented to the emergency department (ED) 20 h after hospital discharge for a right-knee meniscectomy, with altered mental status (AMS) and dystonic extremity movements that began 12 h after her procedure. Her vital signs were normal and physical examination revealed mydriasis, visual hallucinations, hyperreflexia, and dystonic movements. Laboratory data, lumbar puncture, and computed tomography were unrevealing. The sustained AMS prompted a re-evaluation that revealed urinary overflow with 500 mL of retained urine discovered on ultrasound and a scopolamine patch hidden behind her ear. Her mental status improved shortly after patch removal and physostigmine, with complete resolution after 24 h with discharge diagnosis of scopolamine-induced anticholinergic toxicity. WHY SHOULD AN EMERGENCY PHYSICIAN BE AWARE OF THIS?: Although therapeutically dosed scopolamine transdermal patches rarely cause complications, incomplete toxidromes can be insidiously common in polypharmacy settings. Providers should thoroughly evaluate the skin of intoxicated patients for additional adherent medications that may result in a delay in ED diagnosis and curative therapies. Our case, as well as rare case reports of therapeutic scopolamine-induced anticholinergic toxicity, demonstrates that peripheral anticholinergic effects, such as tachycardia, dry mucous membranes, and hyperpyrexia are often not present, and incremental doses of physostigmine may be required to reverse scopolamine's long duration of action. This further complicates identification of the anticholinergic toxidrome and diagnosis.


Assuntos
Síndrome Anticolinérgica/diagnóstico , Antagonistas Colinérgicos/envenenamento , Síndrome Anticolinérgica/etiologia , Antagonistas Colinérgicos/uso terapêutico , Distonia/etiologia , Serviço Hospitalar de Emergência/organização & administração , Feminino , Alucinações/etiologia , Humanos , Meniscectomia/efeitos adversos , Meniscectomia/normas , Pessoa de Meia-Idade , Midríase/etiologia , Período Pós-Operatório , Escopolamina/envenenamento , Escopolamina/uso terapêutico , Adesivo Transdérmico
SELEÇÃO DE REFERÊNCIAS
DETALHE DA PESQUISA